You should look at the posting on Drugs.com, "Lingering bone and joint pain after reclast?" One woman talks about problems for 3 years which started 24 hours after getting the drug. Reclast is in bisphosphonates class. From Consumer Reports, "We have long advised... that Fosamax, Boniva, and other drugs in this class, known as bisphosphonates, offer only modest benefits in building bone and preventing fractures. And, they pose some risks: throat or chest pain, difficulty swallowing, and heartburn. More rare but serious and LONG-LASTING (emphasis added) adverse effects include abnormal heart rhythm (atrial fibrillation); incapacitating bone, joint, and muscle pain; and bone loss in the jaw (osteonecrosis)."
And don't think that Prolia is a better solution. I have had severe bone and skin pain since getting the injection last September. Plus I have high levels of parathyroid (from the Prolia) and constant sores in my mouth. When will it ever end? It was said to have a half life of 4 weeks, but the side effects with these medications can last a long time. NO more bone meds for me. It's hard to believe that the bone fractures could be worse. My mother lived until age 88 with osteoporosis with no pain, but then she was very careful.
I am also getting zoledronic acid infusions (Zometa, not Reclast). I have received these treatments since 2004 as part of my treatment for multiple myeloma. I still have some joint and muscle pain for a few days after the infusion. As your body gets used to the meds, the severity of the pain will lessen and be shorter in duration. Give it a few more months and see if you do better after your infusions. Also, I am always given 50mg of benadryl before the infusion to help with some of these side effects. When you see your doctor next, discuss your pain/discomfort concerns with him/her and ask if a pre-infusion dose of benadryl would be beneficial for you.
I hope you feel better soon.
- Reclast Information for Consumers
- Reclast Information for Healthcare Professionals (includes dosage details)
- Side Effects of Reclast (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2014 • 1 answer
Posted 9 Feb 2015 • 3 answers
Posted 30 Aug 2015 • 0 answers
Posted 7 Sep 2016 • 0 answers
I have now had my 3rd annual Reclast infusion - May 2015, May 2016 and June 20117. How do I know if?
Posted 13 Jun 2017 • 0 answers